[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 1, Issue 4 (10-1999) ::
JBUMS 1999, 1(4): 14-18 Back to browse issues page
The relationship between cigarette smoking and oral mucosal lesions
M Motaleb Nejad *
Abstract:   (33609 Views)
Objective: Smoking is one of the recent social problems. Oral and pharyngeal mucosa are the first regions exposed to smoke. The main aim of this research was to detect and determine the prevalence of oral mucosal lesions caused by smoking. Relationship of duration and frequency of smoking to oral mucosal lesions has been studied as well. Methods: In this study, 206 males (104 smokers as case group and 102 nonsmokers as control group) were examined. All subjects were selected from three prisons in the Mazandaran province. The subjects were of the same age and had no systemic problem. All patients were examined for coated and hairy tongue, white keratotic lesions, leukoedema, median rhomboid glossitis, nicotinic stomatitis, pigmentation and red lesions. The obtained data were analyzed. Findings: 97.1% of smokers had at least one lesion in their mouth. The more the duration and frequency of smoking, the more prevalent the oral lesions. Most of the lesions were in gingiva (64.4%). The most prevalent finding was pigmentation (7.7%). All lesions were related to smoking (P<0.05) except hairy tongue and red lesions. Conclusion: All smoking-related mucosal lesions were without premalignant potential. Increased duration and frequency of smoking together with aging caused oral lesions to develop more.
Keywords: Oral mucosal lesions, Smoking, Nicotine
Full-Text [PDF 842 kb]   (1699 Downloads)    
Type of Study: Research | Subject: Biochemical
Accepted: 2014/05/25 | Published: 2014/05/25

XML   Persian Abstract   Print

Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Motaleb Nejad M. The relationship between cigarette smoking and oral mucosal lesions. JBUMS. 1999; 1 (4) :14-18
URL: http://jbums.org/article-1-2936-en.html

Volume 1, Issue 4 (10-1999) Back to browse issues page
مجله علمی دانشگاه علوم پزشکی بابل Journal of Babol University of Medical Sciences

The Journal of Babol University of Medical Sciences is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Persian site map - English site map - Created in 0.05 seconds with 34 queries by YEKTAWEB 4212